Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 103, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 2, 2019, 2:58 PM EDT for 4 counties in Ohio. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2019, 2:58 PM EDT (18:58 UTC)
- Expired
- Jul 2, 2019, 4:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Erie County, OH, Lucas County, OH, Ottawa County, OH, Sandusky County, OH
The radar
The Cleveland radar (KCLE), 94 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 3:00 PM EDT | TSTM WND DMG | Elmore, OH | SEVERAL LARGE TREES BLOWN DOWN AROUND ELMORE. PICTURES OF WIND DAMAGE FROM FACEBOOK. |
| Jul 2, 3:10 PM EDT | TSTM WND DMG | Lindsey, OH | PUBLIC SAFETY OFFICIALS REPORT POWER LINES DOWN IN LINDSAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
720
WUUS51 KCLE 021858
SVRCLE
OHC043-095-123-143-022000-
/O.NEW.KCLE.SV.W.0103.190702T1858Z-190702T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
258 PM EDT Tue Jul 2 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Ottawa County in northwestern Ohio...
Erie County in north central Ohio...
Central Sandusky County in northwestern Ohio...
Northeastern Lucas County in northwestern Ohio...
* Until 400 PM EDT.
* At 258 PM EDT, a severe thunderstorm was located 8 miles east of
Oregon, or 18 miles northwest of Port Clinton, moving east at 25
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Sandusky, Fremont, Port Clinton, Kelleys Island, Put-In-Bay,
Oregon, Oak Harbor, Genoa, Woodville, Elmore, Castalia, Catawba
Island, Marblehead, Bay View, Lindsey, Rocky Ridge, Clay Center,
Reno Beach, Williston and Whites Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4172 8336 4170 8327 4153 8293 4160 8287
4172 8286 4175 8282 4169 8273 4165 8274
4165 8266 4161 8262 4130 8284 4144 8342
TIME...MOT...LOC 1858Z 267DEG 24KT 4163 8326
HAIL...1.00IN
WIND...60MPH
$$
Saunders2 follow-up statements
152
WWUS51 KCLE 021922
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
322 PM EDT Tue Jul 2 2019
OHC095-021932-
/O.CAN.KCLE.SV.W.0103.000000T0000Z-190702T2000Z/
Lucas OH-
322 PM EDT Tue Jul 2 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LUCAS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4163 8314 4153 8294 4160 8287 4172 8286
4175 8282 4169 8273 4165 8274 4165 8266
4161 8262 4130 8284 4140 8323
TIME...MOT...LOC 1922Z 267DEG 24KT 4164 8304
$$
OHC043-123-143-022000-
/O.CON.KCLE.SV.W.0103.000000T0000Z-190702T2000Z/
Ottawa OH-Erie OH-Sandusky OH-
322 PM EDT Tue Jul 2 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR OTTAWA...ERIE AND NORTHEASTERN SANDUSKY COUNTIES...
At 322 PM EDT, a severe thunderstorm was located 10 miles northeast
of Oak Harbor, or 10 miles northwest of Port Clinton, moving east at
30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Sandusky, Fremont, Port Clinton, Kelleys Island, Put-In-Bay, Oak
Harbor, Castalia, Catawba Island, Marblehead, Bay View, Lindsey,
Whites Landing and Vickery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4163 8314 4153 8294 4160 8287 4172 8286
4175 8282 4169 8273 4165 8274 4165 8266
4161 8262 4130 8284 4140 8323
TIME...MOT...LOC 1922Z 267DEG 24KT 4164 8304
HAIL...1.00IN
WIND...60MPH
$$
Saunders151
WWUS51 KCLE 021946
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
346 PM EDT Tue Jul 2 2019
OHC043-123-143-022000-
/O.CON.KCLE.SV.W.0103.000000T0000Z-190702T2000Z/
Ottawa OH-Erie OH-Sandusky OH-
346 PM EDT Tue Jul 2 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR OTTAWA...ERIE AND EAST CENTRAL SANDUSKY COUNTIES...
At 346 PM EDT, a severe thunderstorm was located over Put-In-Bay,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Sandusky, Kelleys Island, Put-In-Bay, Castalia, Catawba Island,
Marblehead, Bay View, Whites Landing and Vickery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4169 8273 4165 8274 4165 8266 4161 8262
4130 8284 4133 8298 4135 8300 4151 8290
4160 8287 4172 8286 4175 8282
TIME...MOT...LOC 1946Z 267DEG 24KT 4165 8282
HAIL...1.00IN
WIND...60MPH
$$
SaundersWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 1:51 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 2, 1:51 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 151 PM EDT Tue Jul 2 2019 .SYNOPSIS... A weak trough of low pressure will move southeast later this afternoon. A stationary front will lift north as a warm front tonight and become nearly stationary through Thursday. The front will lift north of the area Thursday night. High pressure will build northwest across the Ohio Valley through the end of the week. && .NEAR TERM /THROUGH WEDNESDAY/... Minor pop trend adjustments with the midday update, otherwise the forecast seems to be playing out as previously anticipated. The convection seems to be going a bit earlier across northwest Ohio, otherwise timing of best coverage still on track for the 3-9pm timeframe. Individual storms have not persisted very long, so main threat would be downburst type activity with the cells that can maintain more robust updrafts before collapsing. Original Discussion... A weak surface trough will linger over the area this morning in response to an upper level trough that is moving southeast across the region. The mean flow has a broad upper level ridge over the forecast area today through Wednesday. However, a series of shortwaves will move through the mean flow and the presence of a weak stationary front this afternoon will become the focus for a threat for showers and thunderstorms across the area today through Wednesday. Model soundings support CAPE values above 1500 J/kg this afternoon and precipitable water values pushing 1.8 inches. So far it looks like wind will be the main threat for today. As warm front lifts north across the area by Wednesday, warmer air at the surface along with 850 temperatures increasing from 17 to 18 degrees C to between 18 and 20 degrees C tomorrow. With threat for showers and thunderstorms and a bit more cloud cover, temperatures will be a tad bit cooler for Wednesday than today. Weak surface high pressure will try to build in across the northeast portion of the forecast area Wednesday afternoon. This feature will push some slightly drier air into the region and possibly keep the northeast dry in the afternoon Wednesday. Meanwhile, rest of the forecast area will be under the threat for more showers and thunderstorms through the day Wednesday. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... A weakness in the upper ridge will prompt better coverage of showers/thunderstorms for Thursday and Friday and a cold front will sink south across the area Friday night. Still maintained the diurnal peak in coverage. Temperatures will be flirting with the 90 degree mark both days with heat indices in the mid/upper 90s. && .LONG TERM /SATURDAY THROUGH MONDAY/... Still will have shower/thunderstorm chances Saturday and possibly Sunday with remnant troughiness/shortwave energy in the now, northwest flow. High pressure actually moves overhead for Monday. It will be a few degrees cooler each day in the long term, headed back toward normal by Monday. Humidity levels will come down too. && .AVIATION /18Z Tuesday THROUGH Sunday/... A warm, unstable airmass with high pressure south of the region and a weak stationary front north of the area with bring scattered showers and storms to the region. Hard to pinpoint exact timing and location of storms, aside from ongoing convection moving into KTOL at the onset of the period. Have tried to highlight periods of higher confidence in storms with TEMPO/PROB30 mentions, generally this afternoon through Midnight across the area. Generally SCT/BKN VFR cu outside of the storms, with brief MVFR/IFR reductions possible with any storms. Generally west winds will become lighter overnight, with light/variable winds expected through the end of the period. OUTLOOK...Non-VFR possible with isolated to scattered thunderstorms that develop through Saturday. && .MARINE... Overall fair conditions on the lake outside of thunderstorms. Light west-southwest winds will continue until a cold front sinks south across the lake early Wednesday. That will give us light easterly/onshore winds for the rest of Wednesday and Thursday. Light west-southwest flow returns going into the weekend. Thunderstorms remain in the forecast daily with this pattern, but expect the higher chances, at this point, today/tonight with the approach of the front and Friday with a trough aloft to support development in the vicinity of the lake. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Lombardy NEAR TERM...Greenawalt/Lombardy SHORT TERM...Oudeman LONG TERM...Oudeman AVIATION...Greenawalt MARINE...Oudeman
Hazardous weather outlook, Jul 2, 4:14 AM EDT, 10 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 414 AM EDT Tue Jul 2 2019 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-030815- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 414 AM EDT Tue Jul 2 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There is the possibility that a few thunderstorms could reach severe criteria today. The main threat will be strong damaging wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 2, 2:11 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Cleveland OH
211 PM EDT Tue Jul 2 2019
OHZ003-006>008-021845-
Wood-Ottawa-Sandusky-Lucas-
211 PM EDT Tue Jul 2 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OTTAWA...WESTERN
SANDUSKY...WOOD AND LUCAS COUNTIES...
At 210 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Holland to near Weston. Movement was
east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Bowling Green, Fostoria, Perrysburg, Oregon, Sylvania, Rossford,
Waterville, Northwood, Whitehouse, North Baltimore, Gibsonburg,
Genoa, Woodville, Holland, Weston, Elmore, Maumee, Ottawa Hills,
Walbridge and Pemberville.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4150 8389 4172 8377 4173 8346 4173 8345
4172 8347 4170 8346 4169 8343 4169 8335
4171 8334 4164 8323 4163 8318 4125 8336
4125 8342 4117 8342 4117 8388
TIME...MOT...LOC 1810Z 275DEG 28KT 4164 8367 4136 8386
SaundersLocal storm report, Jul 2, 2:41 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
241 PM EDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST 1 SSE WALBRIDGE 41.57N 83.48W
07/02/2019 M48 MPH WOOD OH ASOS
ASOS STATION KTDZ TOLEDO.
&&The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:11 PM EDT | Special Weather Statement | CLE | Lucas, Wood | 34 min |
| Jul 2, 2:29 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Sandusky, Wood | 31 min |
| Jul 2, 2:42 PM EDT | Special Marine Warning | CLE | 82 min | |
| Jul 2, 3:20 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Ottawa, Sandusky, Seneca | 55 min |
| Jul 2, 3:37 PM EDT | Special Marine Warning | CLE | 72 min | |
| Jul 2, 4:10 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Cuyahoga, Erie, Huron, Lorain, Medina | 65 min |
| Jul 2, 4:22 PM EDT | Special Weather Statement | CLE | Crawford, Hancock, Wyandot | 53 min |
| Jul 2, 4:30 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wyandot | 60 min |
| Jul 2, 4:44 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Richland, Wayne | 46 min |
| Jul 2, 5:14 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox, Medina, Portage, Richland and 3 more | 61 min |
| Jul 2, 5:18 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wood | 43 min |
| Jul 2, 5:34 PM EDT | Severe Thunderstorm Warning | CLE | Knox, Morrow, Richland | 56 min |
| Jul 2, 6:00 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wood, Wyandot | 45 min |
| Jul 2, 6:08 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox, Richland, Stark, Wayne | 37 min |
| Jul 2, 6:27 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca | 48 min |
| Jul 2, 6:28 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 47 min |
| Jul 2, 6:37 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Trumbull | 38 min |
| Jul 2, 7:02 PM EDT | Special Weather Statement | CLE | Crawford, Seneca, Wyandot | 43 min |
| Jul 2, 7:09 PM EDT | Special Weather Statement | CLE | Mahoning | 66 min |
| Jul 2, 7:29 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Wyandot | 61 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.